Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 179, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Nov 10, 2002, 1:12 PM CST for Crawford County, Illinois. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2002, 1:12 PM CST (19:12 UTC)
- Expired
- Nov 10, 2002, 2:15 PM CST
- In force
- 63 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Crawford County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 11:10 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 101912 SVRSPI ILC033-102015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 111 PM CST SUN NOV 10 2002 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 215 PM CST * AT 111 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST WEST OF OBLONG...OR ABOUT 9 MILES EAST OF NEWTON...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EATON NEW HEBRON ROBINSON FLAT ROCK PALESTINE THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3910 8794 3887 8794 3887 8754 3918 8770 $$ FRIEDERS NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 9:57 AM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Nov 10, 9:57 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 957 AM CST SUN NOV 10 2002 ZONES ON TRACK FOR THIS MORNING/S RWS/TRWS...SO NO NEED TO UPDATE THEM AT THIS TIME. TEMPS A LITTLE WARMER THAN FORECAST IN THE SOUTHEAST ...BUT SHOULD COOL DOWN AFTER FRONTAL PASSAGE IN THE NEXT COUPLE OF HOURS. WILL UPDATE ZONES EARLY THIS AFTERNOON. .ILX...NONE. BYRD
Hazardous weather outlook, Nov 10, 12:48 PM CST, 24 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-111200- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1248 PM CST SUN NOV 10 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE... A VIGOROUS COLD FRONT WILL CONTINUE TO INTERACT WITH PLENTY OF MOISTURE TO PRODUCE WIDESPREAD THUNDERSTORMS IN EASTERN ILLINOIS THIS AFTERNOON. SOME OF THESE STORMS MAY BECOME STRONG OR SEVERE...WITH DAMAGING WINDS AND ISOLATED TORNADOES THE PRIMARY THREATS...IN LOCATIONS EAST OF INTERSTATE 57. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED IN PARTS OF EASTERN ILLINOIS...EAST OF I-57...BETWEEN 1 PM AND 5 PM TODAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. BYRD
In the hours before
Local storm report, Nov 10, 12:57 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1257 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM 1 W NEWTON IL .75 INCH HAIL
11/10/02 JASPER COOP REPORT
BYRDThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 11:39 AM CST | Tornado Warning | ILX | Clark, Coles, Edgar | 66 min |
| Nov 10, 11:48 AM CST | Tornado Warning | ILX | Cumberland | 57 min |
| Nov 10, 11:48 AM CST | Tornado Warning | ILX | Cumberland | 57 min |
| Nov 10, 12:30 PM CST | Severe Thunderstorm Warning | ILX | Clay, Jasper | 60 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.